South Carolina, 2015Damaging Winds in South Carolina, April 19, 2015
April 19, 2015 · NWS CHS · 26 events in 7 counties and zones
Moderate instability and favorable shear profiles supported widespread wind damage as an upper level disturbance and associated severe QLCS moved across southeast South Carolina.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Moderate instability and favorable shear profiles supported widespread wind damage as an upper level disturbance and associated severe QLCS moved across southeast South Carolina.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Apr 19, 3:25 PM EST, 5 minutes earlier.
Area forecast discussion, Apr 19, 3:25 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
425 PM EDT SUN APR 19 2015
.SYNOPSIS...
A COLD FRONT WILL APPROACH THE AREA MONDAY. THE FRONT WILL CROSS THE
REGION MONDAY NIGHT AND WILL SHIFT OFFSHORE BY EARLY TUESDAY. HIGH
PRESSURE WILL THEN PREVAIL TUESDAY INTO THURSDAY. A WEAK COLD FRONT
WILL DROP THROUGH THE AREA THURSDAY NIGHT...THEN WILL STALL JUST
SOUTH OF THE REGION LATE WEEK. A STORM SYSTEM WILL AFFECT THE REGION
NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
REST OF THE AFTERNOON AND EVENING...THUNDERSTORMS ARE CURRENTLY
PROGRESSING THROUGH SOUTHEAST GEORGIA AND THE TORNADO WATCH HAS
BEEN EXPANDED TO INCLUDE CHARLESTON COUNTY...BERKELEY
COUNTY...CHARLESTON HARBOR...AND AMZ350. THE ENVIRONMENT HAS SET
UP MUCH LIKE WAS ANTICIPATED THIS MORNING. TEMPERATURES ACROSS
SOUTHEAST GEORGIA HAVE WARMED INTO THE LOW 80S IN MANY AREAS WITH
DEW POINTS IN THE LOW 70S. SURFACE BASED CAPE VALUES ARE IN THE
2000-2500 J/KG RANGE AND 0-3 KM SHEAR IS ON THE ORDER OF 30-35 KT.
THE NEAR SURFACE FLOW IS BACKED TO MORE SOUTHEASTERLY WHICH IS
ENHANCING THE STORM RELATIVE HELICITY VALUES INTO THE 200 RANGE.
CURRENT RADAR TRENDS SHOW LINEAR CONVECTION JUST TO THE WEST WITH
MORE DISCRETE CELLULAR DEVELOPMENT FURTHER SOUTH ACROSS THE
NORTHERN EXTENT OF JAX/S FORECAST AREA. THE CONVECTIVE MODE WILL
CONTINUE TO FAVOR LINEAR SEGMENTS AND WITH THE SHEAR/INSTABILITY
COMBINATION EMBEDDED SUPERCELL ELEMENTS ARE EXPECTED. HI-RES MODEL
RUNS SUCH AS THE HRRR CONTINUE TO SHOW AN ELEVATED MIXED LAYER
SIGNATURE IN THE SOUNDINGS. DAMAGING WINDS CONTINUE TO BE THE
PRIMARY THREAT...THOUGH LARGE HAIL CANNOT BE TOTALLY RULED OUT.
THERE ALSO REMAINS THE THREAT OF BRIEF TORNADOES SPINNING UP
WITHIN ANY QLCS SEGMENTS. TIMING IS LARGELY UNCHANGED...WITH THE
CONVECTION REACHING THE SAVANNAH METRO AREA RIGHT NOW AND THEN
WILL REACH THE CHARLESTON AREA AROUND 22Z-23Z.
TONIGHT...THE LINE OF CONVECTION WILL PUSH EAST OF THE AREA AND
OFFSHORE RIGHT AROUND MIDNIGHT. THEREAFTER...MODEL TIME HEIGHTS AND
SOUNDING SHOWS NOTABLE MID/UPPER LEVEL DRYING AND THE REMAINDER OF
THE NIGHT IS EXPECTED TO BE DRY. STRATUS WILL FILL IN OVERNIGHT AND
OVERCAST SKIES WILL PREVAIL. ANOTHER VERY WARM NIGHT IS
EXPECTED...WITH YET ANOTHER PERSISTENCE FORECAST FOR LOWS. THE
FORECAST FEATURES MID TO UPPER 60S AGAIN.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
THE UPSTREAM LONGWAVE TROUGH WILL PUSH A STRONG COLD FRONT TOWARD
THE REGION MONDAY. AFTER A RAIN-FREE MORNING...THE CHANCE FOR
THUNDERSTORMS WILL INCREASE DURING THE AFTERNOON. DESTABILIZATION
SUPPORTED BY FEATURING MLCAPES INCREASING TO 2000-3000 J/KG...FAIRLY
UNIDIRECTIONAL 0-6 KM BULK SHEAR 40-50 KNOTS AND SOME DYNAMIC
FORCING FOR ASCENT PROVIDED BY AN APPROACHING SHORTWAVE TROUGH
ALOFT/LARGE SCALE HEIGHT FALLS PRODUCED BY THE PARENT LONGWAVE
TROUGH WILL SUPPORT THE POTENTIAL FOR ANOTHER ROUND OF ORGANIZED
THUNDERSTORMS PRODUCING SEVERE WEATHER. DOWNDRAFT CAPES AROUND 1500
J/KG AND DRIER AIR ALOFT WILL SUPPORT DAMAGING WIND GUSTS AND EVEN
LARGE HAIL.
THUNDERSTORM COVERAGE REMAINS UNCERTAIN MONDAY AFTERNOON/EVENING.
WHILE ORGANIZED THUNDERSTORMS COULD PUSH INTO THE REGION FROM THE
WEST...STRONG THUNDERSTORMS SOUTH OF THE REGION COULD LIMIT COVERAGE
OVER THE REGION. ALSO POSSIBLE...STRONGEST THUNDERSTORMS COULD
REMAIN JUST NORTH OF THE REGION. FOR NOW...CAPPED POPS AT 50 PERCENT
OR LESS...HIGHEST INLAND/NORTH...BUT ADJUSTMENTS COULD YET BE
REQUIRED. WILL CONTINUE TO HIGHLIGHT THE SEVERE WEATHER THREAT
WITHIN THE HAZARDOUS WEATHER OUTLOOK.
THE COLD FRONT WILL CROSS THE REGION MONDAY NIGHT. THE CHANCE FOR
THE SHOWERS/THUNDERSTORMS WILL GRADUALLY WANE...AND THE POTENTIAL
FOR SEVERE WEATHER WILL ALSO DIMINISH WITH DIURNAL STABILIZATION.
MUCH DRIER HIGH PRESSURE WILL PREVAIL TUESDAY AND WEDNESDAY. HIGHS
WILL AVERAGE IN THE MID TO UPPER 70S...AND LOWS IN THE 50S WILL BE
COMMON TUESDAY NIGHT.
GUIDANCE PULLS VARYING DEGREES OF MID/HIGH LEVEL MOISTURE INTO THE
REGION WITHIN A ZONAL FLOW AHEAD OF AN APPROACHING COLD FRONT
WEDNESDAY. WHILE CLOUD COVER SHOULD INCREASE...CONVECTIVE
PRECIPITATION PRODUCED BY THE GFS APPEARS OVERDONE. THUS...HELD POPS
BELOW 15 PERCENT WITH NO MENTION OF PRECIPITATION WEDNESDAY.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
A ZONAL PATTERN WILL EXIST MUCH OF THE PERIOD. A WEAK BACK DOOR COLD
FRONT DROPS THROUGH THE AREA THURSDAY NIGHT. THE FRONT WILL STALL TO
THE SOUTH BEFORE LIFTING BACK NORTH AS A WARM FRONT FRIDAY NIGHT AND
SATURDAY. A PRONOUNCED SHORTWAVE EMBEDDED IN THE QUASI-ZONAL FLOW
WILL MOVE THROUGH SATURDAY NIGHT ACCOMPANIED BY A COLD FRONT.
PRECIPITATION POSSIBLE STARTING FRIDAY NIGHT AND CONTINUING INTO
SATURDAY NIGHT. TEMPS WILL BE MODERATED BY INCREASING CLOUD COVER
AND WEAK COLD ADVECTION.
&&
.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
MVFR CEILINGS HAVE RETURNED TO BOTH TERMINALS EARLY THIS AFTERNOON
AND THE MAIN FORECAST ISSUE THROUGH THE EVENING WILL BE TIMING
THUNDERSTORMS INTO THE FORECAST. BASED ON CURRENT RADAR TRENDS AND
HI-RES MODEL GUIDANCE...IT LOOKS LIKE THUNDER WILL REACH KSAV AND
IMPACT THE TERMINAL BETWEEN 20Z-22Z. HAVE GONE WITH IFR CONDITIONS
IN THUNDER WITH GUSTY WINDS TO ALMOST 40 KT BASED ON SOME UPSTREAM
OBSERVATIONS. AT KCHS...THUNDER WILL ARRIVE LATER AND IT IS
UNCLEAR IF IT WILL BE AS STRONG AS IT IS EXPECTED AT KSAV. HAVE
GONE WITH 22Z-00Z AT KCHS WITH IFR CONDITIONS AND SLIGHTLY LESSER
WIND GUSTS. ONCE THE CONVECTION MOVE EAST OF THE TERMINALS THERE
WILL BE A BIT OF A LULL UNTIL IFR CEILINGS ARE PROGGED TO RETURN
AFTER MIDNIGHT. BOTH SITES GET PREVAILING IFR CEILINGS THROUGH THE
LATE NIGHT...SCATTERING OUT MONDAY MORNING.
EXTENDED AVIATION OUTLOOK...FLIGHT RESTRICTIONS WITHIN SCATTERED
SHOWERS/TSTMS POSSIBLE AT BOTH TERMINALS MONDAY AFTERNOON AND
EVENING. OTHERWISE...VFR THROUGH THE PERIOD.
&&
.MARINE...
THIS EVENING AND TONIGHT...THE MAIN FORECAST ISSUE WILL BE THE LINE
OF THUNDERSTORMS EXPECTED TO MOVE THROUGH THE LOCAL WATERS THIS
EVENING AND THE FIRST PART OF TONIGHT. THESE STORMS COULD BE QUITE
STRONG...PRODUCING 35 KT OR GREATER WINDS GUSTS...FREQUENT
LIGHTNING...AND EVEN THE POTENTIAL FOR A TORNADIC WATERSPOUT. THE
STORMS WILL IMPACT THE GEORGIA AND SOUTHERN SOUTH CAROLINA WATERS
THROUGH ABOUT 10 PM...AND THEN MOVE OFF THE CHARLESTON COUNTY WATERS
JUST AFTER MIDNIGHT. OTHERWISE...SOUTHERLY FLOW WILL PREVAIL AND
THEN TURN MORE SOUTHWESTERLY LATE. OUTSIDE OF CONVECTION WINDS WILL
TOP OUT IN THE 15-20 KT RANGE AND NO SMALL CRAFT ADVISORIES ARE
ANTICIPATED.
AHEAD OF AN APPROACHING COLD FRONT...SMALL CRAFT ADVISORY GUSTS FROM
THE SOUTHWEST ARE POSSIBLE MONDAY AND MONDAY EVENING...ESPECIALLY
ACROSS NEARSHORE WATERS. HOWEVER...SINCE THIS EVENT APPEARS
MARGINAL...OPTED NOT TO RAISE A SMALL CRAFT ADVISORY.
IN THE WAKE OF COLD FROPA...WINDS WILL SHIFT TOWARD THE NORTHWEST.
TUESDAY THROUGH FRIDAY LOOK FAIRLY QUIET OVER THE WATERS AS HIGH
PRESSURE PREVAILS.
&&
.TIDES/COASTAL FLOODING...
THERE IS A CHANCE THAT THE HIGH TIDE COULD REACH OR SLIGHTLY
EXCEED 7.0 FT MLLW ON CHARLESTON HARBOR THIS EVENING.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
NEAR TERM...BSH
SHORT TERM...SPR
LONG TERM...JRL
AVIATION...BSH/SPR
MARINE...BSH/SPR
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Apr 19, 3:17 PM EST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
417 PM EDT SUN APR 19 2015
AMZ330-350-352-354-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-
047>052-202030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH-
EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
INLAND BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-
COASTAL JASPER-TIDAL BERKELEY-
417 PM EDT SUN APR 19 2015
...TORNADO WATCH 79 IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL MOVE THROUGH THE
AREA MONDAY NIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
AHEAD OF THE FRONT...AND SOME OF THESE COULD BECOME SEVERE WITH
DAMAGING WIND GUSTS AND LARGE HAIL MONDAY AFTERNOON INTO MONDAY
EVENING.
.SPOTTER INFORMATION STATEMENT...
PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
AMZ374-202030-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
417 PM EDT SUN APR 19 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL MOVE THROUGH THE
AREA MONDAY NIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
AHEAD OF THE FRONT...AND SOME OF THESE COULD BECOME SEVERE WITH
DAMAGING WIND GUSTS AND LARGE HAIL MONDAY AFTERNOON INTO MONDAY
EVENING.
.SPOTTER INFORMATION STATEMENT...
PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Local storm report, Apr 19, 2:53 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
353 PM EDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM TSTM WND DMG WALTHOURVILLE 31.77N 81.63W
04/19/2015 LIBERTY GA PUBLIC
NUMEROUS TREES DOWN ACROSS ROUTE 84.
&&
EVENT NUMBER CHS1500208
MTELocal storm report, Apr 19, 2:58 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
358 PM EDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND DMG COLLINS 32.18N 82.10W
04/19/2015 TATTNALL GA 911 CALL CENTER
TATTNALL COUNTY WARNING POINT REPORTED POWER LINES DOWN
AT 6008 HWY 292.
&&
EVENT NUMBER CHS1500210
JMCLocal storm report, Apr 19, 3:00 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
400 PM EDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND DMG 1 ESE COLLINS 32.18N 82.09W
04/19/2015 TATTNALL GA 911 CALL CENTER
TATTNALL COUNTY WARNING POINT REPORTED POWER LINES DOWN
AT HWY 292 AND OLD COLLINS MANASSAS RD. TIME ESTIMATED
BASED ON RADAR.
&&
EVENT NUMBER CHS1500211
JMCLocal storm report, Apr 19, 3:02 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
402 PM EDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND DMG COLLINS 32.18N 82.10W
04/19/2015 TATTNALL GA 911 CALL CENTER
TATTNALL COUNTY WARNING POINT REPORTED POWER LINES DOWN
AT 6008 HWY 292. TIME ESTIMATED BASED ON RADAR.
&&
CORRECTED REMARKS
EVENT NUMBER CHS1500210
JMCSpecial weather statement, Apr 19, 3:07 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
407 PM EDT SUN APR 19 2015
GAZ088-SCZ040-042-192030-
SCREVEN GA-HAMPTON SC-ALLENDALE SC-
407 PM EDT SUN APR 19 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...HAMPTON AND
ALLENDALE COUNTIES UNTIL 430 PM EDT...
AT 406 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MARTIN TO HUNTERS...
AND MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ALLENDALE...SYLVANIA...FAIRFAX...BRUNSON...GIFFORD...SYCAMORE...LURAY
AND ULMER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3311 8137 3311 8129 3312 8120 3307 8114
3285 8117 3263 8167 3299 8164 3304 8156
3307 8160 3309 8160 3308 8161 3310 8161
3316 8154
TIME...MOT...LOC 2006Z 271DEG 31KT 3310 8150 3267 8156Local storm report, Apr 19, 3:09 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
409 PM EDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG STATESBORO 32.45N 81.78W
04/19/2015 BULLOCH GA 911 CALL CENTER
SEVERAL TREES AND LARGE LIMBS DOWN IN STATESBORO...
WEST OF STATESBORO... AND SOUTH OF STATESBORO.
&&
EVENT NUMBER CHS1500212
MTEThunderstorm Wind, Allendale
- When
- April 19, 3:30 PM EST to 3:31 PM EST
- Where
- Allendale County, 0.9 mi NW of Allendale
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 33.010, -81.310
The Allendale County 911 Call Center reported trees down on Rayzor Road near Route 301.
Thunderstorm Wind, Allendale
- When
- April 19, 3:30 PM EST to 3:31 PM EST
- Where
- Allendale County, 2.89 mi W of Ulmers
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 33.100, -81.250
The South Carolina Highway Patrol reported a tree down on Wells Branch Road one mile off of Highway 301.
Thunderstorm Wind, Hampton
- When
- April 19, 3:31 PM EST to 3:32 PM EST
- Where
- Hampton County, 0.9 mi NW of Scotia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.690, -81.240
The Hampton County 911 Call Center reported multiple trees down on Highway 321 between Estill and Garnett.
Thunderstorm Wind, Jasper
- When
- April 19, 3:32 PM EST to 3:33 PM EST
- Where
- Jasper County, 3.65 mi SSW of Levy
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.150, -81.050
The South Carolina Highway Patrol reported a tree down and in the roadway near the intersection of Highway 315 and Highway 17.
Thunderstorm Wind, Jasper
- When
- April 19, 3:35 PM EST to 3:36 PM EST
- Where
- Jasper County, 2.07 mi S of Levy
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.170, -81.030
The South Carolina Highway Patrol reported a tree down and in the roadway on Okatie Highway in the Bellinger Hill area.
Thunderstorm Wind, Hampton
- When
- April 19, 3:37 PM EST to 3:38 PM EST
- Where
- Hampton County, 0.9 mi NW of Brunson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.930, -81.190
The Hampton County 911 Call Center reported multiple trees down in Brunson.
Thunderstorm Wind, Jasper
- When
- April 19, 3:37 PM EST to 3:38 PM EST
- Where
- Jasper County, 1.81 mi NW of Pineland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.620, -81.190
The South Carolina Highway Patrol reported a tree down and in the roadway in the 300 block of Tye Branch Spur near Lee Lawyer Road.
Thunderstorm Wind, Jasper
- When
- April 19, 3:38 PM EST to 3:39 PM EST
- Where
- Jasper County, 1.17 mi E of Limehouse
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 32.220, -81.050
A trained spotter reported a tree down near the intersection of Route 170 and Route 17.
Thunderstorm Wind, Jasper
- When
- April 19, 3:38 PM EST to 3:39 PM EST
- Where
- Jasper County, 0.69 mi N of Hardeeville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 32.290, -81.080
A trained spotter reported a tree down across Route 170 just east of Route 17.
Thunderstorm Wind, Beaufort
- When
- April 19, 3:42 PM EST to 3:43 PM EST
- Where
- Beaufort County, 0.58 mi W of Pritchardville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 32.230, -80.980
One tree was snapped off and partially in the roadway on New Riverside Drive about 1 mile south of the May River Road and Highway 170 traffic circle.
Thunderstorm Wind, Beaufort
- When
- April 19, 3:49 PM EST to 3:50 PM EST
- Where
- Beaufort County, 4.52 mi NW of Bluffton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.280, -80.920
The public reported a tree down and porch furniture blown across the yard in the 20 block of Saint Simons Drive.
Thunderstorm Wind, Hampton
- When
- April 19, 3:51 PM EST to 3:52 PM EST
- Where
- Hampton County, 4.06 mi WSW of Cummings
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.750, -81.040
The Hampton County 911 Call Center reported a tree down on Highway 278 near Jasper County.
Thunderstorm Wind, Hampton
- When
- April 19, 3:51 PM EST to 3:52 PM EST
- Where
- Hampton County, 4.65 mi W of Cummings
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 32.780, -81.060
The Department of Highways reported a tree down at the intersection of Highway 278 and Rock Spring Road.
Thunderstorm Wind, Jasper
- When
- April 19, 3:57 PM EST to 3:58 PM EST
- Where
- Jasper County, 6.46 mi SSE of Old House
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 32.360, -80.870
The Department of Highways reported a tree down at the intersection of Okatie Highway and Snake Road.
Thunderstorm Wind, Jasper
- When
- April 19, 4:00 PM EST to 4:01 PM EST
- Where
- Jasper County, 0.9 mi SE of Bashan
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 32.510, -80.940
The South Carolina Highway Patrol reported a tree down and in the roadway on Clover Circle near the intersection of Bees Creek Road.
Thunderstorm Wind, Colleton
- When
- April 19, 4:19 PM EST to 4:20 PM EST
- Where
- Colleton County, 4.05 mi ENE of Ruffin
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 33.030, -80.740
The Department of Highways reported a tree down at the intersection of Mount Carmel Roda and Lightsey Way.
Thunderstorm Wind, Colleton
- When
- April 19, 4:20 PM EST to 4:21 PM EST
- Where
- Colleton County, 0.9 mi SW of Smoaks
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 33.070, -80.810
THe Colleton County 911 Call center reported a tree down near the intersection of Route 21 and Mount Caramel Road.
Thunderstorm Wind, Colleton
- When
- April 19, 4:38 PM EST to 4:39 PM EST
- Where
- Colleton County, 1.35 mi ESE of Walterboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 32.890, -80.630
The Department of Highways reported a tree down near the intersection of Charleston Highway and Smoak Road.
Thunderstorm Wind, Colleton
- When
- April 19, 4:48 PM EST to 4:49 PM EST
- Where
- Colleton County, 1.8 mi NW of Drigger Xrds
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 32.950, -80.590
The Department of Highways reported trees down near the intersection of Coolers Dairy Road and Chestnut Road.
Thunderstorm Wind, Charleston
- When
- April 19, 5:15 PM EST to 5:16 PM EST
- Where
- Charleston County, 0.9 mi NW of Ladson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.990, -80.110
The Charleston County 911 Call Center reported a tree down on a power line.
Thunderstorm Wind, Charleston
- When
- April 19, 5:16 PM EST to 5:17 PM EST
- Where
- Charleston County, 0.9 mi SE of Ladson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.970, -80.090
The Charleston County 911 Call Center reported a tree and power lines down at Highway 78 and Shipley Street.
Thunderstorm Wind, Charleston
- When
- April 19, 5:17 PM EST to 5:18 PM EST
- Where
- Charleston County, 1.38 mi S of Ladson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.960, -80.100
The public reported a 50 to 60 feet tall oak tree down with part of it brushing and causing slight damage to a house.
Thunderstorm Wind, Berkeley
- When
- April 19, 5:20 PM EST to 5:21 PM EST
- Where
- Berkeley County, 1.5 mi NNW of Goose Creek
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.000, -80.040
A fire department reported a large tree blown down onto an attached garage and vehicle.
Thunderstorm Wind, Berkeley
- When
- April 19, 5:24 PM EST to 5:25 PM EST
- Where
- Berkeley County, 2.41 mi WNW of Chicora
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 33.280, -80.160
The Berkeley County 911 Call Center reported trees down near the intersection of Highway 6 and Mount Olivet Road.
Thunderstorm Wind, Charleston
- When
- April 19, 5:24 PM EST to 5:25 PM EST
- Where
- Charleston County, 0.58 mi W of Ashley Jct
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 32.880, -79.990
A photograph of a downed tree in Park Circle was reported via social media.
Thunderstorm Wind, Charleston
- When
- April 19, 5:30 PM EST to 5:31 PM EST
- Where
- Charleston County, Ashley Jct
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 32.880, -79.980
Several trees were reported down in the Park Circle area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Virginia, April 19 to 20, 20151 death · $50,000 · 13 events
- Tornadoes in South Carolina, April 19, 20152 injured · $205,000 · EF2 · 4 events
- Tornadoes and Flash Flooding in Alabama, April 19, 2015$1.2 million · EF1 · 29 events
- Tornadoes and Damaging Winds in Florida, April 19 to 20, 2015$149,000 · EF1 · 52 events
- Tornadoes and Damaging Winds in Georgia, April 19 to 20, 20152 injured · $170,000 · EF1 · 23 events
- Tornado and Hail in Arkansas, April 19, 2015$50,000 · EF1 · 52 events
- Tornado in Georgia, April 19, 2015EF2 · 1 event
- Tornado and Hail in Georgia, April 19 to 20, 2015$102,000 · EF1 · 13 events
- Hail and Damaging Winds in South Carolina, April 19 to 20, 2015$177,000 · 1 in hail · 21 events
- Tornado and Hail in Louisiana, April 19 to 21, 2015$80,000 · EF1 · 8 events
- Hail in Texas, April 19, 2015$75,000 · 3.5 in hail · 31 events
- Hail and Damaging Winds in Tennessee, April 19 to 20, 2015$74,000 · 65 kt wind · 26 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 574169, 574170, 574171, 574172, 574173, 574174, 574175, 574176, 574786, 574177, 574178, 574179, 574787, 574788, 574789, 574790, 574791, 574792, 574793, 574794, 574796, 574797, 574798, 574799, 574801, 574802.